Ask a doctor

Retin-A Causing Leathery Textured Skin

I am becoming increasingly concerned about my Retin A use.. I am currently using Retin A 0.1 and have been for 6 months with the following side effects: Thin opaque look to the skin,Rough skin texture with a matrix of lines giving the skin texture a “leathery look to it” I am mixed raced( afro- European ) Are these side effects part of are-modelling process”. Will my skin texture improve over the next 6 months?

Doctor Answers (2)

Retin-A may not be the right strength for you

+1

After 6 months of use, your skin should have adapted to the Retin-A.  If you are having issues, you need to seek re-evaluation by your plastic surgeon or your prescribing physician.  You may need a different formulation.


Atlanta Plastic Surgeon
4.5 out of 5 stars 23 reviews

Use a moisturizer and talk to your dermatologist.

+1

Early on, Retin A can cause dryness, but after 6 months, you should have adjusted, so I think that you need a change in your protocol. Please talk to your prescibing dermatologist ot give you a better program.

Mary P. Lupo, MD
New Orleans Dermatologist
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.